A Queuing model for Dealing with Patients with Severe Disease


This paper suggests a proposed single server queueing model for severe diseases especially in Out-patient Department. The Outpatient Department of a hospital is visited by patients of all types ofdisease. Some of these diseases require immediate medical attention as severe complications may ariseif treatment is delayed. The goal of the study was to develop a queueing model considering patientswith severe disease and to study the improvement in the service time using the model. The singleserver queueing model was modied and analyzed. The eciency of the model was tested by usingoutpatient medical service, arrivals and departure of patients over a period of one year of a localhospital in Guwahati. The result indicated the average outpatient medical service response times forservice improve over the general model.

DOI Code: 10.1285/i20705948v9n2p362

Keywords: Queuing Theory; Single server queueing model; disease; hospital; patients


LM Abol'nikov. A nonstationary queueing problem for a system with an innite number of channels for a group arrival of requests. Problemy Peredachi Informatsii, 4(3):99{102, 1968.

Tapan P Bagchi and James GC Templeton. Numerical methods in Markov chains and bulk queues, volume 72. Springer-Verlag Berlin, 1972.

A Bruce Clarke. A waiting line process of markov type. The Annals of Mathematical Statistics, pages 452{459, 1956.

T Collings and C Stoneman. The m/m/ queue with varying arrival and departure rates. Operations Research, 24(4):760{773, 1976.

EL Leese and DW Boyd. Numerical methods of determining the transient behaviour of queues with variable arrival rates. J. Can. Oper. Res. Soc, 4:1{13, 1966.

DV Gupta Mohit and PK Sharma. Transient solution of m/m/ queue with varying arrival and service rate. VSRD Technical & Non-Technical Journal, pages 119{128, 2010.

PR Parthasarathy and M Sharafali. Transient solution to the many-server poisson queue: a simple approach. Journal of Applied Probability, pages 584{594, 1989.

Thomas L Saaty. Elements of queueing theory, volume 423. McGraw-Hill New York, 1961.

DN Shanbhag. On innite server queues with batch arrivals. Journal of Applied Probability, 3(1): 274{279, 1966.

Full Text: pdf

Creative Commons License
This work is licensed under a Creative Commons Attribuzione - Non commerciale - Non opere derivate 3.0 Italia License.